Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lL-2 interleukin treatment
Jul 7, 2008

How is the lL-2 working in boosting cd4 counts in your paciants ???

l read in the forum you think that the treatment will be a buzz word next year..

l think its great that we can work to treat and build up the inmune system, how long do you think before paciants can be treated with the lL-2 ??? thank you brian

Response from Dr. Henry

IL-2 can boost CD4 cells in many individuals. It has to be injected, causes flu like symptoms during the week of injections (typically injected for 5 days out of every weeks and then titrated depending on result). It can cause some serious side effects, is fairly expensive, and it has not been proven that the CD4 boost translates into clinical benefit (some pilot studies hint of some clinical benefit). Results of the two large international NIH sponsored IL-2 trials (SILCAAT for CD4 > 350 and ESPRIT for CD4 > 350)are expected in the next 1-2 years. KH



Previous
new future hiv cure with tre recombinase enzyme
Next
Neuropathy???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement